Submit manuscript...
MOJ
eISSN: 2373-4442

Immunology

Case Report Special Issue Lymphology & Phlebology

Erythroderma rash after cefamandole injection in a child with infectious mononucleosis

Li-ping Yuan, Xin Zhang, Xiao-chen Fan

Received: January 01, 1971 | Published: November 26, 2018

Citation: Yuan L, Zhang X, Fan X. Erythroderma rash after cefamandole injection in a child with infectious mononucleosis. MOJ Immunol. 2018;6(6):248-249. DOI: 10.15406/moji.2018.06.00236

Download PDF

Abstract

Antibiotic-induced skin eruption occurring in cases of infectious mononucleosis (IM) is often encountered in clinical practice. Ampicillin, azithromycin, and amoxicillin were the most common reported drugs. Similar phenomena have also been observed with other antibiotics. Here we reported a case of Cefamandole-induced rash in a child with IM. The patient developed a severe Erythroderma rash while receiving Cefamandole injection, which was similar to the rash seen with amoxicillin treatment of patients with IM. The mechanism why the rash eruptions develop is not fully elucidated, although some common theories are proposed. This case told pediatrician that we should avoid antibiotics use during only infectious mononucleosis.

Keywords: Infectious Mononucleosis (IM), Antibiotics, Rash, Cefamandole Injection, Vital signs, lymphadenopathy, Upper abdomen, heterophil antibody, Epstein-Barr virus, echocardiography, immunoglobulin, immunomodulation, Chest X-ray

Creative Commons Attribution License

©2018 Yuan, et al. This is an open access article distributed under the terms of the, which permits unrestricted use, distribution, and build upon your work non-commercially.